I had quite forgotten just how badly MG can feel, and how helpless it feels when it gets bad. As badly as I feel every day, it can, and has in the past, felt so much worse!
My doctor wanted to start me on Lipitor. She worried for 3 years about my cholesterol, not wanting to use an anti cholesterol medication on a myasthenic. She talked with my nutrionist. We worked on it. She talked with my neuro, who told her he's been worrying about it for the 12 years he's known me.
Well, turning 40 did it for them and they decided that it won't do any good to save my life from MG to loose my life to a heart attack at 45. We had to at least TRY the statin drugs.
I was placed, last thursday(week ago) on a very low ...VERY low dose of lipitor. 5 mgs, lowest dose is 10 mg, so I had to break the pill.
She warned me that it was possible that permanent muscle damage could occur so it was very important that I be on the watch for increased muscle weakness or pain. That was the Tuesday before my birthday when she did labs HOPING that my recent weight loss brought about a drop (not a raise, which is what happened) in cholesterol. She made me repeat back to her the risks. She started me on a new drug in September for migraines, she asked me what I thought, called my neuro and he asked her what I thought, she asked me what the risks for MG were, because she couldn't find them. That was SO casual, she was SO serious about this drug!
So I go to pick up the bag on thursday the 18th and in it, is a note reminding me of the warning signs ...
Monday the 22nd, the nurse calls to make sure everything is ok
Wednesday the 23, the neuro's nurse calls to make sure everything is OK
I assure them, it is.
Friday I get up to go early bird shopping with Don ..well, rather than retype it, this is the email I sent to my doctor
I felt like I was walking through jello. Someone was asking me questions about sizing for jeans she was buying for her nephew and asked me if I had asthma because I was short of breath. Then walking out of the mens department, the change from carpet to tile threw off my balance and I fell and had to have help getting up. I haven't slept good the last 3 nights (Tuesday 11/23 Wednesday 11/24 and Thursday 11/25) and that could be the factor causing this, but it is a bit more severe than what I would expect for insomnia. Stress of holiday and the bouncing around of temperatures? Those are also things that tend to flare my MG up ... so I am not at all sure it's the Lipitor. My pain has been worse since Monday, but then, it gets worse everytime we have dramatic weather changes up or down and this has been a roller coaster week for weather ...so again ... ????? Anyway, it's a bit scary for me getting this weak, so I'm stopping until I hear from you otherwise. There are so many things right now that it could be beside the lipitor,and if it's not the Lipitor, I don't want to not use it. It is a bit scary to take something that can cause so many problems for a myasthenic, and yet, letting cholesterol go with my family history is a bit scary too. I emailed my dad and asked him how old he was when he had his heart attack and was cholesterol a factor and he said that he was 49 and that yes, his cholesterol was 260. Then there is my mom.
I have already gone to my MG mail lists/boards as was suggested by the docs before I took it, and the stories of the permanent, irreversible damage these drugs have done, is rather frightening. Needlss to say, I am a bit afraid right now.